PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1994 | 66 | 2 | 181-199
Tytuł artykułu

Linear forms in two logarithms and interpolation determinants

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
1. Introduction. Our aim is to test numerically the new method of interpolation determinants (cf. [2], [6]) in the context of linear forms in two logarithms. In the recent years, M. Mignotte and M. Waldschmidt have used Schneider's construction in a series of papers [3]-[5] to get lower bounds for such a linear form with rational integer coefficients. They got relatively precise results with a numerical constant around a few hundreds. Here we take up Schneider's method again in the framework of interpolation determinants. We decrease the constant to less than one hundred when the logarithms involved are real numbers. Theorems 1 and 2 are simple corollaries of our main result which is Theorem 3. At first glance, the statement of Theorem 3 seems to be complicated, but it is much more precise than the above mentioned corollaries, which are only examples of applications. Let us also mention that we have been led in Section 3 to some technical lemmas which may be useful in some other situations apart from transcendental number theory.
A preliminary version of this text can also be found in [6], in the form of an appendix to lectures given by M. Waldschmidt at Madras Math. Science Institute. I would like to thank Dong Ping Ping and M. Waldschmidt for useful comments and remarks during the writing of this paper.
Słowa kluczowe
Czasopismo
Rocznik
Tom
66
Numer
2
Strony
181-199
Opis fizyczny
Daty
wydano
1994
otrzymano
1993-06-11
poprawiono
1993-09-22
Twórcy
  • Laboratoire de Mathématiques Discrètes, CNRS, UPR 9016, 163 Avenue de Luminy, Case 930, 13288 Marseille Cedex 9, France
Bibliografia
  • [1] J. Dieudonné, Calcul infinitésimal, Collection méthodes, Paris, 1968.
  • [2] M. Laurent, Sur quelques résultats récents de transcendance, Astérisque 198-200 (1991), 209-230.
  • [3] M. Mignotte and M. Waldschmidt, Linear forms in two logarithms and Schneider's method, Math. Ann. 231 (1978), 241-267.
  • [4] M. Mignotte and M. Waldschmidt, Linear forms in two logarithms and Schneider's method II, Acta Arith. 53 (1989), 251-287.
  • [5] M. Mignotte and M. Waldschmidt, Linear forms in two logarithms and Schneider's method III, Ann. Fac. Sci. Toulouse Math. 97 (1989), 43-75.
  • [6] M. Waldschmidt, Linear independence of logarithms of algebraic numbers, IMSc. Report No. 116, The Institute of Mathematical Sciences, Madras, 1992
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-aav66i2p181bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.